Hail, Limestone
- When
- April 29, 2:30 AM CST
- Where
- Limestone County, Kosse
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.300, -96.633
4 thunderstorm wind, 1 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 29, 1:12 AM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 212 AM CDT SAT APR 29 2006 .UPDATE... NEW TORNADO WATCH #261 JUST ISSUED FOR BELL...MILAM...AND FALLS COUNTIES THROUGH 14Z OR 9 AM THIS MORNING...DUE TO THE EXPIRATION OF TORNADO WATCH #258. THIS NEW TORNADO WATCH WILL AGAIN REPLACE TORNADO WATCH #260 FOR BELL...MILAM...AND FALLS COUNTIES SINCE IT EXTENDS THOSE COUNTIES FOR 2 MORE HOURS THIS MORNING (FROM 12Z TO 14Z). TORNADO WATCH #260 WILL CONT THRU 12Z FOR THE REMAINING ERN PTNS OF N TX...AS UPPER LOW CONTS TO ROTATE EWD TOWARD ABILENE/SAN ANGELO. CONFUSING WE KNOW. BOTTOM LINE IS THAT MOST AREAS ALONG AND WEST OF I-35 ARE REMOVED FROM ANY TORNADO WATCH. (SEE ADVISORY LINE BELOW FOR CLARIFICATION PLEASE). CURRENTLY...PRE-FRONTAL TROUGH/DRYLINE/OUTFLOW BOUNDARY EXTENDS ALONG A BOWIE...DECATUR...WEATHERFORD...HAMILTON...LAMPASAS LINE...WITH STILL GOOD S/SELY FETCH TO THE E OF THIS FEATURE AND WITH STILL STRONG SHEAR ALOFT AND MODEST ML/MUCAPES. VEERED FLOW OVER E/SE COUNTIES SEEMS TO INDICATE THAT A TORNADO THREAT EXISTS...ESPECIALLY WITH MID LVL COLD POOL APPROACHING FROM THE WEST. OUR GUESS HERE IS LIKELY MANY AREAS WILL BE REMOVED FROM THESE WATCHES JUST PRIOR TO 12Z...BUT WELL CONTINUE TO EVALUATE AS STORM...SFC...AND UPPER LEVEL FEATURES EVOLVE. UPDATES ON THE WAY. && .PREV DISCUSSION... /ISSUED 1139 PM CDT FRI APR 28 2006/ UPDATE... BUSY SEVERE WEATHER NIGHT CONTINUES AS UPPER LOW CONTS PUSHING INTO W TX WITH 40-50KT 500MB FLOW ALOFT AND VEERED SFC FLOW ALONG PSEUDO WARM FRONTAL BOUNDARY NEAR OR JUST N OF I-20 CORRIDOR WITH DEW PTS MAINLY IN THE LOW-MID 60S. SEVERAL CLUSTERS CONT MOVING THRU THE REGION WITH POSSIBLE TORNADIC SUPERCELL MOVING INTO NRN COLLIN/SRN GRAYSON COUNTIES. OTHER ELEMENTS OVER WRN COUNTIES AND DOWN TOWARD LAMPASAS/BELL/CORYELL AREAS LOOK TO BE FORMING LINE SEGMENTS WITH MESO LOWS ON NRN FLANKS WHICH STILL COULD PRODUCE TORNADOES IN NRN SEGMENTS WITH LARGE HAIL ON LEADING EDGE OF THESE SEGMENTS AND POTENTIAL STRONG TO SEVERE STRAIGHT- LINE WINDS S OF THESE MESO LOWS ON THE NRN FLANKS. HAVE ADDED ADDITIONAL SEVERE WORDING TO ZONES FOR POTENTIAL AND ONGOING MAGNITUDE OF EVENT. HAVE ALSO UPDATED TO ADD NEW TORNADO WATCH #260 ISSUED FOR THE REMAINDER OF N TX (ERN COUNTIES) THAT WERENT IN EARLIER TORNADO WATCH #258. SEE ADVISORY LINE BELOW FOR DETAILS AND SEE SWOMCD/S AND SWODY1 AS WELL. UPDATES ON THE WAY. OTHERWISE...THOUGH CELLS HAVE GOOD MOVEMENTS TO THE E/NE...MSTR- RICH ENVIRONMENT HAS RESULTED IN LOCALIZED FLASH FLOODING ACROSS A FEW COUNTIES ACROSS N TX...SO THAT STILL REMAINS A THREAT AS WELL...BUT NOT EXPECTED TO BE WIDESPREAD AND WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME WITH SOME WEAKENING NOTED. HOWEVER...WITH STRENGTH OF UPPER LOW OUT WEST AND ASSOCIATED SHEAR...LOCALIZED FLASH FLOODING THREAT WILL PERSIST THROUGH DAYBREAK. PREV DISCUSSION... /ISSUED 853 PM CDT FRI APR 28 2006/ UPDATE... OVERALL...THE CURRENT FORECAST APPEARS TO HAVE THINGS WELL IN HAND...BUT WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. CATEGORICAL POPS WILL BE CONTINUED FOR ALL BUT THE FAR SOUTHEAST COUNTIES OF THE FORECAST AREA THROUGH 06Z...WITH HIGH POPS EXPANDED TO ENCOMPASS THE ENTIRE REGION FROM 06Z-12Z. OTHERWISE...REMAINDER OF THE FORECAST ELEMENTS APPEAR TO BE ON TRACK AT THIS TIME. 65/DD DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHERN HALF TO TWO THIRDS OF NORTH TEXAS THROUGH THE REST OF THE AFTERNOON...WITH 3/4 INCH HAIL...60 MPH WINDS..AND HEAVY RAIN BEING THE MAIN THREATS. CAPES REMAIN BORDERLINE AT THIS TIME. HOWEVER...WE MUST KEEP AN EYE ON THE STORMS DEVELOPING ALONG THE DRYLINE IN WEST TEXAS THIS AFTERNOON. THESE STORMS WILL MOVE NORTHEAST INTO THIS EVENING...AND WILL HAVE THE POTENTIAL TO PRODUCE FOR LARGER HAIL AND DAMAGING WINDS. SHEAR SHOULD BE SUFFICIENT FOR A FEW TORNADOES... MAINLY ACROSS THE WEST. HAVE KEPT HIGH POPS...80 TO 100 PERCENT...ACROSS MOST OF THE FORECAST AREA FOR TONIGHT. AS THE UPPER LOW OVER SOUTHERN NEW MEXICO THIS AFTERNOON MOVES EAST AND NORTHEAST....PRECIPITATION SHOULD COME TO AN END FROM WEST TO WEST LATE TONIGHT INTO SATURDAY MORNING. WITH THE UPPER LOW SLIDING ACROSS SOUTHERN KANSAS SATURDAY...WE MAY SEE SOME STORMS REDEVELOP IN THE AFTERNOON ACROSS THE NORTH AND EAST...SO HAVE KEPT 20-30 PERCENT POPS THROUGH THE AFTERNOON. SUNDAY WILL BE DRY. THE UPPER FLOW BECOMES MORE WEST/NORTHWESTERLY ON MONDAY...ALLOWING A SHORT WAVE AND SURFACE COLD FRONT TO MOVE INTO NORTH TEXAS LATE MONDAY AND MONDAY NIGHT. THIS WILL BRING US ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AN UNSTABLE PATTERN WILL CONTINUE FOR THE REST OF THE WEEK WITH A SLIGHT CHANCE TO A CHANCE OF THUNDERSTORMS. #58 FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 2 AM SATURDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ115-TXZ116- TXZ117-TXZ118-TXZ119-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134- TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159- TXZ160-TXZ174. TORNADO WATCH UNTIL 7 AM SATURDAY FOR TXZ105-TXZ106-TXZ107- TXZ120-TXZ121-TXZ122-TXZ123-TXZ135-TXZ146-TXZ147-TXZ148-TXZ161- TXZ162-TXZ175. && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 7 AM SATURDAY FOR TXZ105-TXZ106-TXZ107- TXZ120-TXZ121-TXZ122-TXZ123-TXZ135-TXZ146-TXZ147-TXZ148-TXZ161- TXZ162-TXZ175. TORNADO WATCH UNTIL 9 AM SATURDAY FOR TXZ158-TXZ160-TXZ174. && /05
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 520 PM CDT FRI APR 28 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 520 PM CDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTH TEXAS THROUGH TONIGHT. A 60 MILE WIDE COMPLEX OF THUNDERSTORMS HAS MOVED SLOWLY NORTH FROM AN EAST-WEST LINE NEAR THE DALLAS FORT WORTH AREA...TO A LINE FROM JACKSBORO TO SULPHUR SPRINGS. THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL...AND SMALL HAIL WILL OCCUR WITH THESE STORMS. SOME MINOR FLOODING IS POSSIBLE. FURTHER SOUTH...A SLOWLY NORTHWARD MOVING WARM FRONT EXTENDED FROM SAN ANGELO TO HILLSBORO...AND PALESTINE. IF THUNDERSTORMS DEVELOP ALONG THE WARM FRONT...AND MOVE EASTERLY ON A COURSE NEAR THE WARM FRONT...THE STORMS COULD BECOME SUPERCELLS. THIS WOULD RESULT IN A LOCALIZED THREAT OF VERY LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO THROUGH THE EVENING. THUS...THE AREA NEAR THE WARM FRONT CONSTITUTES A LOCALIZED MODERATE RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE SATURDAY MORNING IN THE EASTERN PORTIONS AS THE STORM COMPLEX EXITS THE REGION. THUNDERSTORMS CHANCES WILL END FROM WEST TO EAST SATURDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS IN THE MONDAY THROUGH THURSDAY PERIOD OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTH TEXAS TONIGHT. 26
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1238 AM CDT SAT APR 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM FLASH FLOOD 7 NE NOCONA 33.86N 97.64W
04/29/2006 MONTAGUE TX LAW ENFORCEMENT
FM 1956 CLOSED NEAR LAKE NOCONA DUE TO FLOODING.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1251 AM CDT SAT APR 29 2006 TXZ146-290615- NAVARRO- 1251 AM CDT SAT APR 29 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 21 MILES WEST OF MEXIA...MOVING NORTHEAST AT 50 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY AND DAWSON. DESTRUCTIVE WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED FROM THIS STORM...AS WELL AS FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED. 65/DD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CDT SAT APR 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL LAMPASAS 31.06N 98.18W
04/28/2006 E0.75 INCH LAMPASAS TX LAW ENFORCEMENTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 155 AM CDT SAT APR 29 2006 TXZ160-174-290715- FALLS-MILAM- 155 AM CDT SAT APR 29 2006 ...SIGNIFICANT WEATHER UPDATE... AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN INTENSE THUNDERSTORM APPROACHING KILLEEN AND SALADO. THIS THUNDERSTORM IS MOVING EAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON...MARLIN...AND ROCKDALE. NICKEL SIZE HAIL...DESTRUCTIVE WIND GUSTS IN EXCESS OF 60 MPH...AND FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED SHORTLY FOR THIS AREA. 65/DD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
209 AM CDT SAT APR 29 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG WACO 31.57N 97.18W
04/29/2006 MCLENNAN TX EMERGENCY MNGR
TWO HOMES DESTROYED, TWO MINOR INJURIES, SEVERAL BARNS
DESTROYED, 3 HORSES INJURED.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 257 AM CDT SAT APR 29 2006 TXZ161-175-290830- LIMESTONE-ROBERTSON- 257 AM CDT SAT APR 29 2006 ...SIGNIFICANT WEATHER UPDATE... AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN MARLIN AND CAMERON...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALVERT...COOLIDGE... FRANKLIN...GROESBECK...HEARNE...MEXIA AND FORT PARKER STATE PARK. WIND GUSTS TO 40 MPH AND FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED FROM THIS STORM. 65/DD
The Ft Hood radar (KGRK), 96 km away, was scanning. The volume nearest the first event began at 08:28 UTC.
4 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Significant structural damage to several buildings near the intersection of Highway 19 and Highway 243. A damage survey conducted by the National Weather Service in Fort Worth indicated that this damage was due to a downburst. More than forty homes and 15 businesses were damaged.
A damage survey conducted by the National Weather Service in Fort Worth indicated that a short-lived F0 tornado developed on the south and southeast sides of the city of Canton. Significant tree damage was noted on the south side of the city, and a very large tree was uprooted near the intersection of Jack and Elm Streets. The tornado moved northeast across Highway 19 and dissipated west of Highway 64. Numerous trees were downed in a neighborhood east of Highway 19 and north of Highway 243. The damage path suggested that the tornado dissipated in an area roughly 200 yards northeast of the intersection of Goshen and Pecan Streets in Canton.
Damaging downburst winds affected parts of southern Van Zandt County near the community of Ben Wheeler. Three structures were destroyed or badly damaged. Numerous trees were also blown down near Highway 64. No injuries were reported.
Trees blown down across the county.
Trees were blown down in roads in and around Palestine. In Neches, a 68-foot porch was entirely ripped off of a house and was strewn 100 feet away. Shingles were also torn off the roof. Also in Neches, more than 15 large trees and numerous power lines were uprooted near FM 2574, a trampoline was thrown across a highway into a tree, and numerous chicken coops were destroyed. A truck later ran into one of the trees laying across FM 2574.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502175, 5502177, 5502176, 5502239, 5502178, 5502179.